Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes stomach pain despite taking Proto, Zantac and Carafate?

Answered by
Dr.
Dr. Shinas Hussain

General & Family Physician

Practicing since :2015

Answered : 8717 Questions

default
Posted on Sat, 24 Feb 2018 in Pain Management
Question: ok its Saturday night. ive had an ulcer before. been taking lots of pain meds also past 5 days ive had a agravating increasing pain in stomach treated that w Pepto, Zantac,carafate pain has increased steadily so today pain is badddd! nothing is helping the pain Last meal was 1:00 a quater of hamburger and had to stop eating what else can i take or do til i see doctor
doctor
Answered by Dr. Shinas Hussain 2 hours later
Brief Answer:
Better to see a doctor.

Detailed Answer:
Hello,
Thanks for trusting Healthcaremagic.
I have gone through your query and I can understand your concerns.
As per your description it seems that you are having severe gastritis arising out of pre existing peptic ulcer disease. Since the pain is intolerable it is better to seek medical advise. As pain is not controlled by routine drugs, you need to take intravenous drugs. IV pantoprazole may be needed.
Other drugs like sucralfate also needed.
There is a chance for ulcer perforation, so it is always better to consult a doctor rather than self treatment.
Once the pain subsided other investigations like endoscopy may be needed.
Wishing you good health
Thanks
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  

Recent questions on  Carafate

doctor1 MD

I have had diarrhea and pain in my lower and upper stomach for 6-8 months that gets worse when I eat and now when I drink. I have lost approximately 10 - 15 pounds. Now I am to the point to where all I want to do is sleep in between going to the bathroom. I have been back and forth to my family doctor several times and he has given me Pepcid 20 mg twice daily, Carafate 1gm 4 times daily and Hyoscyamine Sulf 0.125mg 1-2 tablets 4 times daily. I has also been to the Emergency room a few times. The first time they took blood and a urine and sent me home. Yesterday they took blood, gave me IV fluids for dehydration and did a CT and sent me home saying they have no idea why I have diarrhea. I am really frustrated because there is obviously a reason I am sick. I have an appointment with a GI doctor but not for a couple weeks yet. I just can't hold on anymore. My question is what do I do next?

doctor1 MD

I was recently diagnosed with Barrett s Syndrome and have found no relief from pain with medications given. I take two prilosec in the a.m. and 2 zantac at lunch time and 2 more prilosec in the evening. I also take Carafate 4 times a day. I have a severe burning in my stomach that comes and goes as pleases. I know it is not heartburn. Any suggestions?

doctor1 MD

Hi. About 3 weeks ago I went to the doctor for stomach spasms and heartburn. I was diagnosed with a peptic ulcer. The Doctor initally placed me on carafate which constipated me, so they took me off and put me on Prilosec. Since I have been on Prilosec, I have had lower abdominal pain, most below the belly button, which almost feels like gas. I have had multiple blood tests, CT scan and urin tests, all came back fine. I have been under a ton of stress, almost more from feeling the effects from what i think is either stress or side effects of the medicine. For the past week, I have felt a very gasy, burning feelilng in my very lower abdomen with flakey broken up stools. No exact acute area of pain, kind of comes and goes, however, they are more to lower left. Is this stressed related, side effects from the medicine, or another medical condition other than the ulcer I am being treated for?

doctor1 MD

I was previously diagnosed with irritable bowel syndrome and put on a low FODMAPS diet, including avoiding dairy. Now I have been diagnosed with diverticulitis (via CT scan of abdomen) with treatment of liquid Carafate (every four hours) and...

doctor1 MD

I was prescribed carafate tablets that I desolve in water, and drink. A nurse friend said that I needed to mix this with an acidic beverage. Is there any truth to that! The Doctors instructions are only for water.

doctor1 MD

I was diagnosed w/ crohn s in 2011 and have been on remicade infusions for 2 yrs. I ve been having pain on my left side for about 3-4 weeks. 2 weeks ago, I was vomiting (even liquids). I couldn t get in touch w/ my dr, so I went to the ER b/c I was worried I was having a complication from the crohn s. CT scan was done and was normal, crohn s was under control. Blood work is normal, no pancreatitis. Dr did endoscopy and found gastritis. Carafate is helping with that, but the sharp pain on my left side won t go away. I got a HIDA scan that came back abnormal, showing my gallbladder is functioning at 8%. My gastroenterologist is confused b/c I have 0 pain on my right side. It s all on my left, under my ribs, and radiates towards my back, and sometimes to my lower abdomen. I have pain meds right now. Dr said to come back in 2 weeks if I m not feeling better to meet with a surgeon. Before I get my gallbladder removed, could there be another reason for the pain? Could gallbladder pain sometimes be on the left side? Could it be referred pain?